MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE HOMEPUMP C-SERIES, 270 ML, 2 ML/HR (CONTAINS DEHP); NON-DEHP PUMP - LFR

AVANOS MEDICAL - IRVINE HOMEPUMP C-SERIES, 270 ML, 2 ML/HR (CONTAINS DEHP); NON-DEHP PUMP - LFR
Model Number C270020
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 16-jan-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Avanos medical received a single report that referenced three different incidents, which were associated with separate units, involving three different patients.This is the third of three reports.Refer to 2026095-2019-00014 for the first patient.Refer to 2026095-2019-00015 for the second patient.Fill volume: 201 ml, flow rate: 2 ml/hr, procedure: chemotherapy, cathplace: port-a-cath.It was reported that a respiratory therapist had a patient who experienced a fast flow associated with the use of an elastomeric pump.It was noted that the pump, which was a 2ml/hour flow rate, was prepared for a 96 hour infusion.It infused faster than it should have.It completed in approximately 80 hours.The respiratory therapist noted that this was a very high dose of 5fu and was concerned about the fast flow rate.The mix was verified as correct and matched the product labeling.Additional information received on (b)(6) 2018 stated that the infusion was started on monday, (b)(6) 2018.The patient returned on friday for a disconnect and reported that her pump finished around 6pm the evening before.There were no reported abnormal use conditions and the pump was noted to be carried in a waist pouch with the flow restrictor taped or attached to the skin.There was no reported patient injury.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of (b)(6) 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 0203007611, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The device was evaluated.The results of the sample evaluation concluded a fast flow was not confirmed.A root cause could not be identified.All information reasonably known as of (b)(6) 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc product is defective or caused serious injury.

Brand Name
HOMEPUMP C-SERIES, 270 ML, 2 ML/HR (CONTAINS DEHP)
Common Device Name
NON-DEHP PUMP - LFR
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key8262707
Report Number2026095-2019-00016
Device Sequence Number1556910
Product Code MEB
UDI-Device Identifier30680651135668
UDI-Public30680651135668
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K052117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/20/2020
Device Model NumberC270020
Device Catalogue Number101356604
Device Lot Number0203007611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/21/2018
Supplement Date Received by Manufacturer01/18/2019
03/29/2019
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date02/14/2019
04/22/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5FU; SALINE